ACLS Study Guide

9 Questions

ACLS Study Guide

Use this ACLS study guide to help guide you as you prepare for ACLS certification. All that you need to ace ACLS certification can be found here. Take this quiz!


Questions and Answers
  • 1. 
    You are in the library when a gentleman who was standing at the desk collapses. He falls to the ground and does not appear to be breathing. You send the clerk to call 911 and to get the AED. Because he is not responding and doesn't appear to be breathing normally you should immediately
    • A. 

      Deliver 2 breaths followed by 15 compressions

    • B. 

      Open the airway,Deliver 2 breaths and await the arrival of the AED

    • C. 

      Start compressions at least 100n per minute

    • D. 

      Do nothing until the AED arrives

  • 2. 
    You have been doing compressions on the above patient for about a minute when the clerk arrives with AED. You should
    • A. 

      Continue compressions for at least 5 minutes.

    • B. 

      Continue CPR and await EMS to defibrillate the patient.

    • C. 

      Immediately utilize the AED.

    • D. 

      Ventilate the patient twice immediately prior to defibrillation.

  • 3. 
     You have turned the AED on and placed the electrodes. The AED fails to analyze the rhythm. 
    • A. 

      Call the manufacturer (listed on the back) to talk you to fix it.

    • B. 

      Use the second set of pads located in the case.

    • C. 

      Put the AED aside and continue with compressions.

    • D. 

      You should Turn it off and back on again.

  • 4. 
    You are responding on an ambulance to a wedding where the elderly father of the bride has collapsed while dancing. Bystanders say he was complaining of chest pain earlier but didn't want to mess up the celebration by going to the hospital. He was dancing when he suddenly lost consciousness and fell to the ground. Bystanders have started CPR. You arrived and placed the patient on the monitor. It shows Sinus Bradycardia but the patient has no palpable pulse. CPR continues with high quality compressions and ventilation. You have established IV access. The only drug appropriate in this scenario would be 
    • A. 

      Epinephrine.

    • B. 

      Lidocaine.

    • C. 

      Amiodarone.

    • D. 

      Atropine.

  • 5. 
    Because this patient has an organized rhythm on the monitor but remains pulseless, we call this rhythm
    • A. 

      Ventricular Tachycardia.

    • B. 

      Sinus Bradycardia.

    • C. 

      Ventricular Fibrillation.

    • D. 

      Pulseless Electrical Activity (PEA).

  • 6. 
    The above patient has had high quality CPR for 30 minutes. He has received multiple doses of Epinephrine and the monitor now shows Asystole. What would be appropriate at this point? 
    • A. 

      Continue CPR for an additional 10 minutes

    • B. 

      Contact a medical command physician for possible termination orders

    • C. 

      Ask the family what they would like you to do

    • D. 

      Load the patient in the ambulance with CPR in progress and transport to the nearest trauma center

  • 7. 
    You are working in an Emergency Department. Your patient is a 69 year old male who is being treated for chest pain. He has an IV in place and is on a bedside monitor. Diagnostic tests are complete and he is awaiting the arrival of the cardiac catheterization team. You go into his room to check on him and he suddenly loses consciousness. You look up at the monitor and see ventricular fibrillation. You are not sure whether you feel a pulse or not. You should immediately 
    • A. 

      Ventilate using a BVM.

    • B. 

      Defibrillate at 200 joules, or manufacturer guidelines.

    • C. 

      Have another nurse to double check the presence of a pulse.

    • D. 

      Precordial Thump.

  • 8. 
    Once the patient is defibrillated and high quality CPR is in progress, the first drug you would expect to give would be 
    • A. 

      Magnesium Sulfate.

    • B. 

      Lidocaine.

    • C. 

      Morphine.

    • D. 

      Epinephrine.

  • 9. 
    The antiarrhythmic drug that would be utilized if the patient remained in ventricular fibrillation would be 
    • A. 

      Epinephrine.

    • B. 

      Cardizem.

    • C. 

      Amiodarone.

    • D. 

      Adenosine.